MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number CG508
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not returned to the manufacturer facility for evaluation.No evaluation could be conducted due to the device not being returned.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.There is no evidence that this event was related to a device defect or malfunction.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record, shipping inspection record and complaint files.Terumo medical product (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the 20 x 39 mmm cx was passed through a 5fr 100 glidecath during a type 2 endoleak that was being treated through transcaval access.The coil was being fed through the catheter and resistance was felt.Most of the coil was out of the catheter until they could no longer push the coil or retract it.The physicians tried to push the coil out with multiple wires and were unsuccessful.The catheter was then removed and a snare was used to pull the coil out - which part of the coil appeared to have made it out of the aortic sac into the vena cava.The patient was fine and already had a coil deployed into the endoleak.It was reported that the patient was stable.The procedure outcome was reported to be successful.Additional information was received on 10/4/2017.The glidecath appeared to have backed up and looped a little bit which may have been strain from the sheath but there was no confirmed kink.No subsequent coils were delivered as the entire system had to be removed.The coil appeared frayed and when it was pulled out by snare it was visibly damaged.

Brand Name
RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6979351
Report Number9681834-2017-00233
Device Sequence Number10884586
Product Code DQO
UDI-Device Identifier04987350772473
UDI-Public04987350772473
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCG508
Device Catalogue NumberRF*XL95110A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2017
Initial Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AZUR COILS; AZUR COILS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight85